Alert archive / Ohio / Wind Advisories in 2013
Wind Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Feb 18, 2013, 11:26 PM EST for Boyd County, Carter County, Greenup County, Kentucky; 9 counties in Ohio. It took effect at Feb 19, 2013, 12:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 11:26 PM EST (04:26 UTC)
- In effect from
- Feb 19, 2013, 12:00 AM EST
- Expired
- Feb 19, 2013, 4:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
334 WWUS71 KRLX 190426 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1126 PM EST MON FEB 18 2013 KYZ101>103-OHZ066-067-075-076-083>087-190900- /O.NEW.KRLX.WI.Y.0003.130219T0500Z-130219T0900Z/ GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON- MEIGS-GALLIA-LAWRENCE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT 1126 PM EST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS...SOUTH 15 TO 25 MPH...WITH GUSTS UP TO 50 MPH ESPECIALLY WITH THE ONSET OF RAIN. * TIMING...MAINLY BETWEEN MIDNIGHT AND 4 AM. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 18, 8:51 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Feb 18, 8:51 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
851 PM EST MON FEB 18 2013
.SYNOPSIS...
COLD FRONT BRINGS RAIN SHOWERS TO THE LOWLANDS AND A WINTRY MIX FOR
THE NORTHERN AND CENTRAL MOUNTAINS TONIGHT INTO TUESDAY. HIGH
PRESSURE WEDNESDAY. MOISTURE INCREASES THURSDAY NIGHT.
&&
.NEAR TERM /UNTIL 8 AM TUESDAY MORNING/...
PERSISTENT WINDS OVERNIGHT SHOULD KEEP TEMPERATURES WARMER THAN
GUIDANCE...SO WILL RAISE OVERNIGHT LOW TEMPERATURES SEVERAL DEGREES.
&&
.SHORT TERM /8 AM TUESDAY MORNING THROUGH THURSDAY/...
SHSN WIND DOWN WED ACROSS N MTNS WITH WINDS SLACKENING DURING THE
DAY. HAVE ARND AN INCH CODED UP TUE NIGHT ACROSS N MTNS. EXPECT
STRATOCU TO LINGER...MAXIMIZED DURING EARLY AFTN. TEMPS IN THE UPR
20 TO LWR 30S OUTSIDE OF THE MTNS...WITH 20S AND TEENS IN THE MTNS.
WAA WED NIGHT WILL ERODE ANY LEFTOVER STRATOCU ACROSS THE N. TRIED
TO HIT TYPICAL COLD SPOTS A LITTLE LWR WITH EXPECTATION OF SOME
DECOUPLING. THU WILL SEE TEMPS REBOUND FROM WED NUMBERS WITH CONT
WARMING ALOFT. MAY SEE SOME CIRRUS IN AFTN STREAKING IN FROM SW.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
PERIOD DOMINATED BY 500 MB RIDGE OVER CUBA AND TROF IN THE PLAINS.
DELAYED INCREASING POPS ABOUT 3 TO 6 HOURS WITH THURSDAY NIGHT INTO
FRIDAY SYSTEM. A SHORT DURATION OF WINTRY MIX POSSIBLE IN OUR
NORTHERN LOWLANDS OVERNIGHT THURSDAY NIGHT...MAYBE A BIT LONGER
DURATION IN THE USUAL SE UPSLOPE AREAS IN OUR CENTRAL MOUNTAINS.
WITH 700 MB FLOW NOT BACKING TO SOUTH...BUT REMAINING
SOUTHWEST...DEEPER MOISTURE SHOULD LINGER OVER THE SOUTHEASTERN
STATES THROUGH FRIDAY.
LOW CONFIDENCE IN POPS FRIDAY INTO SATURDAY...AS WAVES MAY KINK
DEEPER MOISTURE NORTH IN WAKE OF THE THURSDAY NIGHT/EARLY FRIDAY
SYSTEM. LOWER POPS IN SOUTHEAST OHIO LATE FRIDAY INTO SATURDAY BUT
HAD TO HOLD ONTO CHANCE POPS FOR NOW...ESPECIALLY IN THE SOUTH AND
MOUNTAINS.
A STRONGER TROF...ARRIVES LATE IN THE EXTENDED...FIGURING LATE
MONDAY.
LITTLE OPPORTUNITY FORESEEN FOR SIGNIFICANT SNOWS DURING THE
ENTIRE EXTENDED.
DRIEST TIME FRAME STILL APPEARS TO BE DAY 6/SUNDAY.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
PRECIPITATION IN ADVANCE OF A COLD FRONT WILL MOVE ACROSS THE REGION
LATE TONIGHT. THE COLD FRONT WILL THEN PUSH THROUGH TUESDAY DURING
THE DAY. COLDER AIR MOVING IN BEHIND THE FRONT TUESDAY AFTERNOON
WILL FORM A STRATUS DECK WITH SNOW SHOWERS DEVELOPING...MORE SO IN
THE NORTHERN MOUNTAINS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...
FORECAST CONFIDENCE: HIGH THIS EVENING...THEN MEDIUM.
ALTERNATE SCENARIOS: TIMING OF LOWERING CLOUDS AND VISIBILITIES
COULD VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 02/19/13
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EST 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08
CRW CONSISTENCY H H H H H H M M H H H H
HTS CONSISTENCY H H H H H M M M H H H H
BKW CONSISTENCY H H H H H H H H H H M H
EKN CONSISTENCY H H H H H H H H H H L L
PKB CONSISTENCY H H H H H M H L M M M M
CKB CONSISTENCY H H H H H H H H M H H H
AFTER 00Z WEDNESDAY...
WIDESPREAD IFR NOT EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY FROM 3 AM TO 9 AM EST TUESDAY FOR
WVZ046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...KTB/RPY/30
NEAR TERM...RPY
SHORT TERM...30
LONG TERM...KTB
AVIATION...RPYHazardous weather outlook, Feb 18, 4:04 PM EST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 404 PM EST MON FEB 18 2013 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-018- 024>027-033>036-192115- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING- RALEIGH-FAYETTE- 404 PM EST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-192115- POCAHONTAS-RANDOLPH- 404 PM EST MON FEB 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WINTER WEATHER ADVISORY EARLY TUESDAY MORNING. ANOTHER ROUND OF A WINTRY MIX IS POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY MORNING...THAT MAY WARRANT A WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-085-WVZ009>011-017-019-020-028>032-037>040- 192115- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- WIRT-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS- WEBSTER-UPSHUR-BARBOUR- 404 PM EST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTRY MIX MAY OCCUR LATE THURSDAY NIGHT INTO EARLY FRIDAY. IF THE DURATION OR INTENSITY INCREASES...A WINTER WEATHER ADVISORY MAY BE WARRANTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KTB
Nearby
Wind Advisories in Ohio, 2013Wind Advisories in Kentucky, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.